Alert archive / New York / Wind Advisories in 2008

Wind Advisory 8, NWS New York, NY

March 8, 20084 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Mar 8, 2008, 10:38 PM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 10:38 PM EST (03:38 UTC)
Expired
Mar 9, 2008, 7:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 090338
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1038 PM EST SAT MAR 8 2008

...STRONG WINDS EXPECTED OVERNIGHT...

.INTENSIFYING LOW PRESSURE WILL LIFT NORTHEAST INTO EASTERN CANADA
OVERNIGHT. AN ASSOCIATED COLD FRONT HAS PUSHED THROUGH THE
REGION...AND A STRONG AND GUSTY FLOW BEHIND THE FRONT WILL
PERSIST THROUGH THE OVERNIGHT.

CTZ005>012-NJZ002>006-011-NYZ067>081-091100-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-080309T1100Z/
/O.NEW.KOKX.WI.Y.0008.080309T0338Z-080309T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1038 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG SOUTHWEST TO WEST FLOW OVERNIGHT WILL CONTINUE IN THE
WAKE OF A COLD FRONT. WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
45 MPH WILL CONTINUE INTO THE OVERNIGHT BEFORE STARTING TO SUBSIDE
TOWARD DAYBREAK.

WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM
HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO
BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED
VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH
CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KOKX 091046
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
646 AM EDT SUN MAR 9 2008

...WINDS CONTINUE TO DIMINISH EARLY THIS MORNING...

.LOW PRESSURE OVER NORTHERN MAINE CONTINUES TO WEAKEN AND MOVE
AWAY FROM THE AREA THIS MORNING.

CTZ005>012-NJZ002>006-011-NYZ067>081-091200-
/O.EXP.KOKX.WI.Y.0008.000000T0000Z-080309T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
646 AM EDT SUN MAR 9 2008

...WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING. 

THE STRONG AND GUSTY WESTERLY WINDS CONTINUE TO DIMINISH WITH
SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH. AS
LOW PRESSURE MOVES AWAY FROM THE AREA THIS MORNING THE WINDS WILL
GRADUALLY SUBSIDE. WITH WINDS FALLING BELOW ADVISORY LEVELS THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM EDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:28 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 8, 7:28 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
728 PM EST SAT MAR 8 2008

.SYNOPSIS...
INTENSIFYING LOW PRESSURE IN EASTERN PENNSYLVANIA WILL BRING
ADDITIONAL RAIN THIS EVENING...FOLLOWED BY STRONG GUSTY WEST WINDS
TONIGHT AS THE LOW PASSES INTO UPSTATE NEW YORK AND NORTHERN NEW
ENGLAND. HIGH PRESSURE RETURNS SUNDAY INTO THE EARLY PART OF THE
WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT MOVING THROUGH NYC ATTM. A FEW SHOWERS IN ITS
WAKE...BUT NO OTHER SIGNIFICANT PRECIP. HAVE THUS DROPPED FLOOD
WATCH. WARNINGS FOR RIVERS CONTINUE AT THEY HAVE NOT YET CRESTED
AND WILL STILL SEE SOME RISES.

WINDS HAVE GUSTED TO 50 KT AS ADVERTISED AND NUMEROUS REPORTS OF
TREES DOWN AS COLD FRONT BLASTS THROUGH.

WHILE THESE ARE THE PEAK WINDS...WILL HOLD ON TO THE WIND WARNING
UNTIL AT LEAST MIDNIGHT.

TEMPS ARE DROPPING OFF RAPIDLY BEHIND THE FRONT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDS OVER THE AREA...WITH COOLER TEMPS. BRISK
CONDITIONS CONTINUE INTO MON...THEN WINDS DIMINISH MON NIGHT.
CONTINUED THE TREND OF UNDERCUTTING MOS BY A FEW DEGREES GIVEN
CURRENT UPSTREAM OBS. CURRENT FORECAST FOR MON IS MOSTLY
SUNNY/DRY...BUT WEAKENING CLIPPER SYSTEM COULD MANAGE TO BRING
MORE CLOUDS THAN FORECAST...POSSIBLY SLIGHT CHANCE POP TO INLAND
SECTIONS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE CONTROLS AT THE SURFACE WITH WNW FLOW ALOFT WITH
EMBEDDED SHORTWAVES INTO WEDNESDAY. RIDGING ALOFT FOR THURSDAY. THEN
SOUTHERN STREAM CYCLOGENESIS FOR FRIDAY.

GFS APPEARS FAIRLY CONSISTENT ON THE EVOLUTION OF THE UPPER
PATTERN THROUGH DAY 7. THE NEGATIVELY TILTED...BUT
PROGRESSIVE...TROUGH ON FRIDAY INTO SATURDAY IS MAINTAINED IN THE
12Z RUNS AS SUCH...NO SIGNIFICANT CHANGES.

THE FIRST SHORTWAVE PASSAGE MONDAY NIGHT IS FORECAST TO BE
UNEVENTFUL. NEXT SHORTWAVE TUESDAY NIGHT APPEARS TO HAVE SOME MORE
MOISTURE WITH IT AND IS ALLOWED TO PRODUCE A FEW FLURRIES. THERE MAY
YET BE A THIRD SHORTWAVE PASSAGE LATE WEDNESDAY...BUT FOR
NOW...HAVE NOT INCLUDED ANY WEATHER.

BIG SYSTEM OF THE LONG TERM IS FRIDAY WITH YET ANOTHER SOUTHERN
STREAM SOAKER. TIMING THIS FAR OUT IS THE MAIN QUESTION WITH TEMPS
WAY TOO WARM FOR ANY FROZEN PCP...OTHER THAN PERHAPS AT THE START
INLAND. POP FOR IS USED FOR NOW.

GRIDDED MOS WITH ADJUSTMENTS FROM LATEST GFS MOS AND 00Z ENSEMBLE
MOS WERE USED FOR THE GRIDS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TWO LINES OF CONVECTION ARE MOVING THROUGH...REDUCING VSBY AND
CIGS BRIEFLY TO IFR IN HEAVY RAIN. THESE LINES WILL ALSO BE
ACCOMPANIED BY SW WINDS GUSTING BETWEEN 35 AND 50 KT. THERE ALSO
COULD BE AN OCNL LGT STRIKE. LINES MOVE THROUGH NYC TERMINALS BY
0100-0130Z...AND THEN SPREAD NORTHEAST FROM THERE ACROSS THE LOWER
HUDSON VALLEY...SOUTHERN CT AND LONG ISLAND BETWEEN 0100-0300Z.

THE SFC COLD FRONT ACCOMPANIES THE SECOND LINE OF CONVECTION.
THERE ARE VERY STRONG POST-FRONT WINDS...SW AT 25 TO 30 KT WITH
GUSTS UP TO 40 KT. VFR CONDITIONS SHORTLY AFTER THE FLOW VEERS
AROUND TO THE SW AND DRIER AIR PUSHES IN BEHIND THE FRONT. WINDS
BECOME WEST OVERNIGHT...BUT WILL DIMINISH ONLY SLIGHTLY.

OUTLOOK FOR 00Z MONDAY THROUGH WEDNESDAY...WINDS CONTINUE TO
GRADUALLY DIMINISH SUN EVENING...DROPPING BELOW 10 KT AFTER 06Z
MON. GENERALLY VFR THROUGH THURSDAY...BUT LOCALIZED SUB VFR
CONDITIONS IN SCATTERED SNOW SHOWERS WEDNESDAY.

&&

.MARINE...
UPGRADED ALL WATERS TO STORM FOR TONIGHT BASED ON THE POSITION AND
ALTITUDE (OR LACK THEREOF) OF THE LLJ. SEAS ARE CLOSE TO
WNAWAVE...BUT UPPED THEM BY A FOOT OR TWO BASED ON CURRENT
TRENDS...ESPECIALLY FOR ZONES 350-353.

WILL KEEP GALES UP FOR SUNDAY MORNING AS WINDS SLOWLY DECREASE.

TRANQUIL CONDITIONS MONDAY THROUGH THURSDAY WITH NO FLAGS AS HIGH
PRESSURE DOMINATES FAIRLY. NEXT SYSTEM IS FRIDAY INTO SATURDAY
WITH SCA INTO GALES POSSIBLE.

&&

.HYDROLOGY...
NO ADDITIONAL PCPN OF SIGNIFICANCE BEFORE FRIDAY.
RIVERS...CURRENTLY IN FLOOD...WILL RECEDE THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
MORNING HIGH TIDE DEPARTURE RAN 1.5 FT TO 2 FT...WITH NO FLOODING
REPORTED. FOR THIS EVENINGS CYCLE WINDS WILL BEGIN TO SHIFT TO
THE SOUTHWEST...AND TIDAL DEPARTURES WILL AGAIN BE CLOSE TO 1 1/2
FEET...PUTTING THE AREA CLOSE TO MINOR THRESHOLDS. ON THE OCEAN
SIDE CONCERN WILL BE FOR THE BACK BAYS TO REACH MINOR FLOODING IF
THE WATER DOES NOT DRAIN SUFFICIENTLY ENOUGH. WILL NOT BE ISSUING
ANY ADVISORIES AT THIS TIME.

WITH THE FLOW SATURDAY NIGHT INTO SUNDAY BECOMING WESTERLY...AND
STRONG...WINDS WILL DRIVE THE WATER OUT AND LOW WATER PROBLEMS ARE
LIKELY WITH TIDES RUNNING 2 TO 3 FEET BELOW NORMAL. LOW WATER
ADVISORY FOR ALL ZONES DURING THE TIMES OF THE LOW TIDE LATE
TONIGHT INTO EARLY SUNDAY MORNING ALREADY ISSUED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR CTZ005>012.
NY...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR NYZ067>081.
NJ...HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR NJZ002>006-011.
MARINE...LOW WATER ADVISORY FROM 1 AM EST TO 9 AM EDT SUNDAY FOR ANZ330-
     335-338-340-345-350-353-355.
     STORM WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
     350-353-355.
     GALE WARNING FROM 7 AM TO 3 PM EDT SUNDAY FOR ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...JST
AVIATION...DW
MARINE...BS
HYDROLOGY...BS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 8, 7:34 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
734 PM EST SAT MAR 8 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-091100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
734 PM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT WIND DAMAGE AND OTHER REPORTS TO
OKX.SPOTTERS@NOAA.GOV

ANZ330-335-338-340-345-350-353-355-091100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
734 PM EST SAT MAR 8 2008

...STORM WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 AM EST TO 9 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 3 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT WIND DAMAGE AND OTHER REPORTS TO
OKX.SPOTTERS@NOAA.GOV

JST

In the hours before

Local storm report, Mar 8, 7:35 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
735 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     NON-TSTM WND DMG UNION                   40.70N 74.27W
03/08/2008                   UNION              NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0700 PM     NON-TSTM WND GST JERSEY CITY             40.71N 74.07W
03/08/2008  M60 MPH          HUDSON             NJ   MESONET

            AWS SITE.

0702 PM     NON-TSTM WND DMG ROSELLE PARK            40.67N 74.27W
03/08/2008                   UNION              NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON PERSIAN STREET.

0705 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            4 TO 5 INCH TREE LIMBS DOWN.

&&

MS
Local storm report, Mar 8, 8:08 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
808 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON ALLEN DRIVE.

0733 PM     NON-TSTM WND DMG FAIR LAWN               40.94N 74.12W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0702 PM     NON-TSTM WND DMG LYNDHURST               40.80N 74.11W
03/08/2008                   BERGEN             NJ   LAW ENFORCEMENT

            TREES DOWN ON VALLEY BROOK AVE.

0705 PM     NON-TSTM WND DMG WAYNE                   40.95N 74.25W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

&&

MS
Local storm report, Mar 8, 8:17 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
817 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     NON-TSTM WND DMG HACKENSACK              40.89N 74.05W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE BLOWN DOWN ON APARTMENT BUILDING.

0746 PM     NON-TSTM WND DMG FAIR LAWN               40.94N 74.12W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT INTERSECTION OF ROUTE 208
            SOUTH AND MAPLE AVE...ROAD CLOSED.

&&

MS
Local storm report, Mar 8, 8:39 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
839 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLOOD            5 SW MIDDLETOWN         41.39N 74.49W
03/08/2008                   ORANGE             NY   EMERGENCY MNGR

            COUNTY ROAD 78 CLOSED...UNDER WATER.

0645 PM     FLOOD            PLEASANTVILLE           41.14N 73.78W
03/08/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET.

0645 PM     FLOOD            MOUNT VERNON            40.91N 73.83W
03/08/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH
            DIRECTIONS.

&&

MS
Local storm report, Mar 8, 9:54 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE ACROSS ROUTE 19.

0717 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE.

0717 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE DOWN ON HOUSE.

&&

MS
Local storm report, Mar 8, 10:38 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
1038 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            MONTGOMERY              41.52N 74.24W
03/08/2008                   ORANGE             NY   BROADCAST MEDIA

            ROUTE 17 CLOSED NEAR ALBANY POST ROAD.

0320 PM     FLOOD            MONTGOMERY              41.52N 74.24W
03/08/2008                   ORANGE             NY   DEPT OF HIGHWAYS

            ROUTE 211 CLOSED IN BOTH DIRECTIONS NORTH OF ROUTE 416

0438 PM     FLOOD            2 NNE ELIZABETH         40.69N 74.18W
03/08/2008                   ESSEX              NJ   EMERGENCY MNGR

            WATER RESCUE OF FEMALE AND INFANT AT INTERSECTION OF
            MCLELLAN ST AND US 1 AND 9.

0540 PM     FLOOD            5 SW MIDDLETOWN         41.39N 74.49W
03/08/2008                   ORANGE             NY   EMERGENCY MNGR

            COUNTY ROAD 78 CLOSED...UNDER WATER.

0630 PM     NON-TSTM WND DMG SPRINGFIELD             40.70N 74.32W
03/08/2008                   UNION              NJ   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN

0645 PM     NON-TSTM WND DMG FANWOOD                 40.64N 74.39W
03/08/2008                   UNION              NJ   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0645 PM     FLOOD            MOUNT VERNON            40.91N 73.83W
03/08/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH
            DIRECTIONS.

0645 PM     FLOOD            PLEASANTVILLE           41.14N 73.78W
03/08/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET.

0655 PM     NON-TSTM WND DMG UNION                   40.70N 74.27W
03/08/2008                   UNION              NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0657 PM     NON-TSTM WND GST NEWARK                  40.72N 74.17W
03/08/2008  M64.00 MPH       ESSEX              NJ   ASOS

0700 PM     NON-TSTM WND GST JERSEY CITY             40.71N 74.07W
03/08/2008  M60.00 MPH       HUDSON             NJ   MESONET

            AWS SITE.

0702 PM     NON-TSTM WND DMG KEARNY                  40.75N 74.12W
03/08/2008                   HUDSON             NJ   PUBLIC

            SEVERAL UTILITY POLES DOWN

0702 PM     NON-TSTM WND DMG LYNDHURST               40.80N 74.11W
03/08/2008                   BERGEN             NJ   LAW ENFORCEMENT

            TREES DOWN ON VALLEY BROOK AVE.

0702 PM     NON-TSTM WND DMG ROSELLE PARK            40.67N 74.27W
03/08/2008                   UNION              NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON PERSIAN STREET.

0703 PM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON ALLEN DRIVE.

0705 PM     NON-TSTM WND DMG WAYNE                   40.95N 74.25W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0705 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            4 TO 5 INCH TREE LIMBS DOWN.

0710 PM     NON-TSTM WND GST FORT LEE                40.85N 73.97W
03/08/2008  M59.00 MPH       BERGEN             NJ   TRAINED SPOTTER

            WIND GUST AT GEORGE WASHINGTON BRIDGE TOLL PLAZA

0712 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE AND POWER LINE POLE FELL INTO 2 HOMES ON FENNELON
            BLVD

0716 PM     NON-TSTM WND DMG PASSAIC                 40.86N 74.13W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            FIRE ESCAPE RIPPED OFF BUILDING AND ROOF DAMAGE ON
            BURGESS STREET

0717 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE DOWN ON HOUSE.

0717 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE.

0718 PM     NON-TSTM WND DMG PASSAIC                 40.86N 74.13W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE FELL ON TOP OF GARAGE ON PINE STREET

0719 PM     NON-TSTM WND DMG NORTH HALEDON           40.96N 74.19W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            UTILITY POLE SEVERED IN HALF

0719 PM     NON-TSTM WND DMG IRVINGTON               40.72N 74.23W
03/08/2008                   ESSEX              NJ   TRAINED SPOTTER

            BRICK WALL DAMAGE AT INTERSECTION OF CLINTON AND
            STUYVESANT STREETS

0719 PM     NON-TSTM WND DMG SADDLE BROOK            40.90N 74.10W
03/08/2008                   BERGEN             NJ   TRAINED SPOTTER

            DOWNED WIRES AND TREES

0720 PM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
03/08/2008                   PASSAIC            NJ   TRAINED SPOTTER

            TREE ACROSS ROUTE 19.

0730 PM     NON-TSTM WND DMG ROSELLE PARK            40.67N 74.27W
03/08/2008                   UNION              NJ   TRAINED SPOTTER

            TREES DOWN ON PERSHING AND BUTLER AVENUES

0733 PM     NON-TSTM WND DMG FAIR LAWN               40.94N 74.12W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0745 PM     NON-TSTM WND DMG HACKENSACK              40.89N 74.05W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREE BLOWN DOWN ON APARTMENT BUILDING.

0746 PM     NON-TSTM WND DMG FAIR LAWN               40.94N 74.12W
03/08/2008                   BERGEN             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT INTERSECTION OF ROUTE 208
            SOUTH AND MAPLE AVE...ROAD CLOSED.

0753 PM     NON-TSTM WND GST NORTHVALE               40.79N 74.13W
03/08/2008  M64.00 MPH       BERGEN             NJ   PUBLIC

&&

JM

Nearby

Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.